News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: No Period since Preg, Possible PCOS?


 agaldamez - Mon Nov 10, 2008 4:12 pm

Background:
- 34 year old female
- On BCP since I was 15 for abnormal menstrual cycles and excess bleeding
- Total thyroidectomy in March 2004 (currently taking synthroid)
- Stop taking BCP May 2006
- Last menstrual cycle June 2006 (got pregnant)
- Preterm baby in Feb 2007 (no complications with pregnancy)
- Mirena IUD inserted in Sep 2007

Concerned that I have not had a cycle in over 2 years. Since being off the pill my skin has become very oily, very bad acne, oily hair, excessive hair growth on arms and frequently fatigued. I expressed my concerns with my OB in Aug 2008, this would have been almost a year since having the IUD inserted, but she said these were all symptoms of not beingt on the pill and nothing to be concerned about. In Nov 2008 I met with my endocrinologist for my thyroid, explained what I was feeling and he ordered my normal thyroid labs as well as LH, FSH, DHEA-Sulfate and Cortisol. He was concerned there might be an adrenal gland issue. Once the labs came back, he ruled out the adrenal glands, but said it looks more like Polycystic Ovaries. I would like a second opinion.

Labs:
LH: 6.2
FSH: 5.1
DHEA-Sulfate: 143
Cortisol: 10.1
T4 Free: 1.75
TSH: 0.066
T3: 168
T-Score (bone density screen): -1.2
 Debbie Miller, RN - Tue Nov 11, 2008 10:38 pm

User avatar Hello,
It is very possible you have PCOS but absence of periods is also common with the Mirena IUD. There is a correlation with insulin resistance in PCOS so you may benefit from medication to treat this. Your symptoms certainly suggest it. I would continue with your endocrinologist for treatment. It looks like he is on the right track to me.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here